Alert archive / Kansas / Flash Flood Warnings in 1995
Flash Flood Warning 17, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Aug 14, 1995, 11:53 PM CDT for Butler County, Sedgwick County, Sumner County, Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 1995, 11:53 PM CDT (04:53 UTC)
- Expired
- Aug 15, 1995, 3:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Butler County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 19 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 150455 FFWICT KSC015-173-191-150800- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 1153 PM CDT MON AUG 14 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD/FLASH FLOOD WARNING EFFECTIVE UNTIL 300 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL KANSAS ...BUTLER COUNTY...SOUTHERN SEDGWICK COUNTY ...NORTHERN SUMNER COUNTY AT 1155 PM...SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINS HAVE CAUSED FLASH FLOODING FROM NORTHWEST SUMNER TO SOUTHERN SEDGWICK INTO BULTER COUNTY. AT 1150 PM...DERBY POLICE DEPARTMENT REPORTED WATER UP TO 1 1/2 FEET DEEP IN SEVERAL STREETS. ALSO SUMNER COUNTY SHERIFF REPORTED A SMALL BRIDGE UNDER WATER AT SUPPESVILLE...OR 20 SOUTHWEST OF WICHITA. HEAVY RAINS WILL PERSISTS THROUGH 3 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. KIRKWOOD &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 10:00 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 14, 10:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1000 PM CDT MON AUG 14 1995 CHGS: NONE. NMRS TSTRMS ASSC'D W/ CDFNT CONTG C2515 MVMT. ADAP DSPLYG VRY STG FLUX CNVG ALG THIS FNT & W/ LI'S OF -6 TO -9 ACRS SC & SE SXNS & DWPTS IN MID 70S WL CONT CAT POPS NRLY ALL SXNS. W/ WK UPR SUPRT MN THRT TO BE RW+. KICT RNFL EST NRLY 5.00 INCH AMTS W BT & E RC CNTYS FM THIS EVNG'S ACTVY. NO RPTS OF FLDG RCVD BUT W/ PRFLRS DSPLYG WK H7 & H5 FLO OVR MOST OF CWA FF POTL SHUD EXIST FOR SOME LOCALES. RSL 67/89 84 SLN 68/89 84 ICT 73/90 85 HUT 71/89 85 CNU 71/91 53 ES
In the hours before
Special weather statement, Aug 14, 7:27 PM CDT, 4 hours 26 minutes before
KSZ032-033-047>051-150135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 727 PM CDT MON AUG 14 1995 ...SEVERE THUNDERSTORM WATCH #943 HAS BEEN CANCELLED FOR MOST OF CENTRAL KANSAS... AT 725 PM...ELLSWORTH...LINCOLN AND RICE COUNTIES WERE CLEARED FROM SEVERE THUNDERSTORM WATCH #943. HOWEVER...SEVERE THUNDERSTORM WATCH #943 REMAINS IN EFFECT FOR MCPHERSON COUNTY. IF YOU LIVE IN MCPHERSON COUNTY REMAIN ALERT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ES
Special weather statement, Aug 14, 9:21 PM CDT, 2 hours 32 minutes before
KSZ032-033-047>051-150135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 921 PM CDT MON AUG 14 1995 ...SEVERE THUNDERSTORM WATCH #943 HAS EXPIRED FOR ALL OF CENTRAL KANSAS... SEVERE THUNDERSTORM WATCH #943 ISSUED AT 330 PM HAS EXPIRED FOR ALL OF CENTRAL KANSAS. HOWEVER...THUNDERSTORMS WILL PERSIST FOR MOST OF THE NIGHT OVER NEARLY ALL OF CENTRAL AND SOUTH-CENTRAL KANSAS AND EVENTUALLY MOVE INTO SOUTHEAST KANSAS LATE TONIGHT. HEAVY RAINS ARE LIKELY BUT THE STORMS SHOULD REMAIN BELOW SEVERE THRESHOLDS. ES
Special weather statement, Aug 14, 9:22 PM CDT, 2 hours 31 minutes before
KSZ032-033-047>051-150135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 921 PM CDT MON AUG 14 1995 ...SEVERE THUNDERSTORM WATCH #943 HAS EXPIRED FOR ALL OF CENTRAL KANSAS... SEVERE THUNDERSTORM WATCH #943 ISSUED AT 330 PM HAS EXPIRED FOR ALL OF CENTRAL KANSAS. HOWEVER...THUNDERSTORMS WILL PERSIST FOR MOST OF THE NIGHT OVER NEARLY ALL OF CENTRAL AND SOUTH-CENTRAL KANSAS AND EVENTUALLY MOVE INTO SOUTHEAST KANSAS LATE TONIGHT. HEAVY RAINS ARE LIKELY BUT THE STORMS SHOULD REMAIN BELOW SEVERE THRESHOLDS. ES
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:32 AM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.